Alert archive / Virginia / Tornado Warnings in 2024

Tornado Warning 37, NWS Blacksburg, VA

September 26, 2024Franklin County, Roanoke County, City of Roanoke, Virginia

NWS Blacksburg, VA issued this tornado warning at Sep 26, 2024, 10:48 PM EDT for Franklin County, Roanoke County, City of Roanoke, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2024, 10:48 PM EDT (02:48 UTC)
Expired
Sep 26, 2024, 11:17 PM EDT
In force
29 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties City of Roanoke, VA, Franklin County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 32 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

143 
WFUS51 KRNK 270248
TORRNK
VAC067-161-770-270330-
/O.NEW.KRNK.TO.W.0037.240927T0248Z-240927T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
1048 PM EDT Thu Sep 26 2024

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Southeastern Roanoke County in west central Virginia...
  The City of Roanoke in west central Virginia...
  North central Franklin County in west central Virginia...

* Until 1130 PM EDT.

* At 1048 PM EDT, a severe thunderstorm capable of producing a
  tornado was located over Wirtz, or near Rocky Mount, moving
  northwest at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Roanoke...
  Vinton...
  Boones Mill...
  Poages Mill...
  Cave Spring...
  Wirtz...
  and Roanoke Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3702 7994 3720 8010 3726 8002 3728 8001
      3734 7988 3704 7987
TIME...MOT...LOC 0248Z 156DEG 23KT 3706 7990 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SH
2 follow-up statements
882 
WWUS51 KRNK 270300
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1100 PM EDT Thu Sep 26 2024

VAC067-161-770-270330-
/O.CON.KRNK.TO.W.0037.000000T0000Z-240927T0330Z/
Roanoke VA-City of Roanoke VA-Franklin VA-
1100 PM EDT Thu Sep 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR 
SOUTHEASTERN ROANOKE AND NORTH CENTRAL FRANKLIN COUNTIES AND THE CITY
OF ROANOKE...

At 1100 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Boones Mill, moving northwest at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Roanoke...
Vinton...
Boones Mill...
Poages Mill...
Cave Spring...
and Roanoke Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3710 7996 3720 8010 3726 8002 3728 8001
      3734 7988 3712 7990
TIME...MOT...LOC 0300Z 156DEG 23KT 3713 7994 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SH
611 
WWUS51 KRNK 270317
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1117 PM EDT Thu Sep 26 2024

VAC067-161-770-270327-
/O.CAN.KRNK.TO.W.0037.000000T0000Z-240927T0330Z/
Roanoke VA-City of Roanoke VA-Franklin VA-
1117 PM EDT Thu Sep 26 2024

...THE TORNADO WARNING FOR 
SOUTHEASTERN ROANOKE AND NORTH CENTRAL FRANKLIN COUNTIES AND THE CITY
OF ROANOKE IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

&&

LAT...LON 3710 7996 3720 8010 3726 8002 3728 8001
      3734 7988 3712 7990
TIME...MOT...LOC 0316Z 156DEG 23KT 3723 8000 

$$

SH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Sep 26, 9:32 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 26, 9:32 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
932 PM EDT Thu Sep 26 2024

.SYNOPSIS...
Rounds of scattered showers and thunderstorms will continue
across the area tonight and Friday, with  moderate to heavy
rain associated with Hurricane Helene expected. This will
greatly enhance the threat of flooding in the mountains and
foothills. Over the weekend the remnants of the tropical system
will be trapped over the Tennessee Valley with a lower
probability and coverage of showers.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
As of 915 PM EDT Thursday...

Key Messages:

1) Significant flooding expected; do not try and drive through
water covered roads!

2) Heavy rain, landslides, small tornadoes, and very gusty
winds are expected to be a threat for much of the area tomorrow.

In the last couple of hours Helene has acquired an eye and
increased in strength to a category 4 hurricane. The storm will
make landfall along the Big Bend of FL in the next couple of
hours. Helene is moving relatively fast at 23 mph. Minimum
central pressure was 942 mb at 8 PM EDT. After landfall, Helene
will travel inland over GA and reach east central TN by 2 pm
tomorrow.

Affects of Helene are already being felt in the southern
Appalachians, as high moisture content interacts with the
higher terrain, wringing out moderate to heavy rain. A few
tropical spinups have also been noted, mainly in Caswell County,
and this threat will continue through the night and into Friday
as rainbands from Helene arrive from the south.

Repeated rounds of rain and increased forcing for ascent have
contributed to rainfall amounts so far ranging from 3 to 7
inches in the last 24 hours from the mountains westward. To the
east, amounts have been generally resulted in less than 3
inches. An additional 1 to 3 inches is expected for the lower
terrain, with 3 to 7 inches possible for parts of the Blue Ridge
and western NC mountains. A Flood Watch remains in place for the
entire area, and we have received reports of high water rescues,
flooded roads, streams and rivers increasing to bankfull and
beyond, and at least one landslide. These problems will only
get worse as the storm nears. As a reminder- do not drive across
flooded roads, you do not know how deep the water is!

Strong sustained winds of 25 to 35 mph with gusts as high as 60
mph are expected for elevated parts of the Blue Ridge, generally
above 3500 ft. A Wind Advisory is in place for most of the
remainder of the area, with speeds of 15 to 25 mph with gusts to
45 mph possible.

As of 415 PM EDT Thursday...

Key Messages:

 - Flood Watch Expanded
 - High Wind Warning Issued
 - Wind Advisory Issued

Persistent area of moderate to occasionally heavy rain, with
prolonged rates of 1 to 2 inches per hour have resulted in
flooding southwest of a line from Bluefield WV to Yadkinville
North Carolina. As expected the amount of rain needed for flash
flooding is under one inch through much of the mountains.

Rain was filling in over the foothills and piedmont. As
Hurricane Helene moves north the shield of heavier rain will
reach the southern Appalachians. The heaviest rainfall amounts
expected from this evening through Friday evening is still along
the southern Blue Ridge.

Bufkit forecast soundings showed the potential for gusts of 40
to 60 mph at the highest elevations of southwest Virginia and
northwest North Carolina overnight and into Friday morning. The
areas favored to have enhanced wind speeds with strong southeast
surface and low level wind in Tazewell to Smyth County also
have the potential for damaging wind. These areas area now
covered with a High Wind Warning.

One change to note is that although winds will diminish in the
afternoon, gusty conditions will persist longer into the
afternoon. Plus with the saturated ground trees will more easily
by blown down. Therefore the Wind Advisory has been issued to
cover a large area and until the end of the day Friday.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 200 AM EDT Thursday...

Key Messages:

1) Hurricane Helene will quickly weaken and mostly dissipate
Friday night into Saturday.

2) Rain chances significantly decrease for Saturday, but
increase once again on Sunday.

Hurricane Helene will have mostly moved through the area by
Friday night, with only scattered showers remaining over the
region. However, the airmass will still remain tropical, with
dewpoints in the 60s to near 70, especially in the piedmont
locations. Despite this, there is increasing confidence that
PoPs will be significantly lower on Saturday, due to drier air
in the mid-levels. Even some sunshine is expected to return for
parts of Saturday afternoon as cloud cover will lessen. The
remnant low of Helene will continue to meander through the
weekend in the Ohio River Valley, with no significant weather
systems expected to pick the storm up and move it. It will then
slowly begin to drift back to the east and into the Mid-Atlantic
on Sunday, though models differ on how quickly this will occur.
Nonetheless, this track to the east will allow showers to
develop once again on Sunday.

There is moderate confidence that QPF totals for the weekend
will generally be under 0.25" for most of the RNK CWA, according
to the NBM, with isolated areas possibly seeing up to 0.50" in
the heaviest showers. High temperatures on Saturday will be in
the 70s to low 80s, due to the break in cloud cover. Sunday will
see slightly cooler temperatures, as clouds and showers move
back over the region with highs in the 70s. Nighttime lows will
be around 60 degrees both days.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 200 AM EDT Thursday...

Key Messages:

1) Scattered showers persist for the early week as the remnant
low of Helene slowly begins to move east.

2) Drier and quieter weather finally returns for the midweek.

As the remnant low of Helene moves back over our area Sunday
night and Monday, showers will remain in the forecast as the
tropical airmass remains in place. The Ensemble Situational
Awareness Table keeps precipitable water amounts around 1.5
inches through Tuesday night. Because of this, PoPs still remain
modest for both Monday and Tuesday, though there is uncertainty
in the coverage of the rainfall across the CWA. Temperatures
will be around normal, with highs in the mid 70s, with 60s for
the higher elevations. A cold front begins to approach the area
on Tuesday, though confidence remains low on the timing as
models disagree on this. Once the front passes, much drier
conditions will move into the area, with high pressure building
back in place. This will also cause temperatures to fall below
normal, with lows possibly in the 40s across most of the CWA for
Wednesday night.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
As of 930 PM EDT Thursday...

Persistent area of moderate to occasionally heavy rain, with
prolonged rates of 1 to 2 inches per hour have resulted in
flooding southwest of a line from Bluefield WV to Yadkinville
North Carolina. Ceilings will continue to vary from IFR to MVFR
until sunset then lower to IFR/LIFR across the region
overnight. Visibility will occasionally lower to MVFR in the
heavier rain. Catastrophic, life-threatening flooding is
possible overnight into Friday, especially along the southern
Appalachians. Check your destination before you fly.

Bufkit forecast soundings showed the potential for gusts of 40
to 60 mph at the highest elevations of southwest Virginia and
northwest North Carolina overnight. By 06Z gusts of 30 to 40 kts
from the east are expected at the local TAF sites.

Average confidence for wind, ceiling and visibility.

EXTENDED AVIATION OUTLOOK...

Wind speeds diminish Friday afternoon through Friday night.

Flight conditions should improve Saturday through Tuesday. A
chance of light showers will continue around the remnants of
Helene.

&&

.HYDROLOGY...
Affects of Hurricane Helene continue to be felt in the southern
Appalachians, as high moisture content interacts with the higher
terrain, wringing out moderate to heavy rain. Repeated rounds
of rain and increased forcing for ascent have contributed to
rainfall amounts so far ranging from 3 to 7 inches in the last
24 hours from the mountains westward. To the east, amounts have
been generally resulted in less than 3 inches. An additional 1
to 3 inches is expected for the lower terrain, with 3 to 8
inches possible for parts of the Blue Ridge and western NC
mountains. A Flood Watch remains in place for the entire area,
and we have received reports of high water rescues, flooded
roads, streams and rivers increasing to bankfull and beyond, and
a landslide.

River flooding is ongoing or expected to begin shortly on the
following rivers: Clinch, New, Roanoke, and Dan.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Friday evening for VAZ007-009>020-022>024-
     032>035-043>047-058-059.
     High Wind Warning until 8 PM EDT Friday for VAZ007-009-015.
     Wind Advisory until 8 PM EDT Friday for VAZ010>014-016>020-
     022>024-032>035-043>045-058.
NC...Flood Watch through Friday evening for NCZ001>006-018>020.
     High Wind Warning until 8 PM EDT Friday for NCZ001-018.
     Wind Advisory until 8 PM EDT Friday for NCZ002>006-019-020.
WV...Flood Watch through Friday evening for WVZ042>044-507-508.
     Wind Advisory until 8 PM EDT Friday for WVZ042>044-507-508.

&&

SYNOPSIS...RCS
NEAR TERM...AMS/SH
SHORT TERM...JCB
LONG TERM...JCB/RCS
AVIATION...AMS/RCS/SH
HYDROLOGY...SH
Hazardous weather outlook, Sep 26, 3:33 PM EDT, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
333 PM EDT Thu Sep 26 2024

NCZ002-019-271945-
Alleghany NC-Wilkes-
333 PM EDT Thu Sep 26 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for northwest North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

There is a chance for brief tornadoes to form in Helene's rainbands
Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ001-018-VAZ015-271945-
Ashe-Watauga-Grayson-
333 PM EDT Thu Sep 26 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ003>006-020-VAZ010>014-016>018-022-032-033-043-044-WVZ042>044-
271945-
Surry-Stokes-Rockingham-Caswell-Yadkin-Bland-Giles-Wythe-Pulaski-
Montgomery-Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-
Pittsylvania-Mercer-Summers-Monroe-
333 PM EDT Thu Sep 26 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

There is a chance for brief tornadoes to form in Helene's rainbands
Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ007-009-271945-
Tazewell-Smyth-
333 PM EDT Thu Sep 26 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ019-020-023-024-034-035-045-058-WVZ507-508-271945-
Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell-
Halifax-Eastern Greenbrier-Western Greenbrier-
333 PM EDT Thu Sep 26 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

There is a chance for brief tornadoes to form in Helene's rainbands
Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ046-047-059-271945-
Appomattox-Buckingham-Charlotte-
333 PM EDT Thu Sep 26 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is a chance for brief tornadoes to form in Helene's rainbands
Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Sep 26, 7:49 PM EDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
749 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     Tstm Wnd Dmg     1 WNW Evergreen         37.30N 78.79W
09/25/2024                   Appomattox         VA   911 Call Center

            Tree has fallen onto Cedar Tree Rd near
            Appomattox, VA. Time is estimated from
            radar.

&&

JCB
Local storm report, Sep 26, 7:53 PM EDT, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
753 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Tstm Wnd Dmg     2 NNE Ridgeway          36.61N 79.85W
09/25/2024                   Henry              VA   911 Call Center

            Tree down in the middle of Old Sand Rd in
            Ridgeway, VA. Time is estimated from radar.

&&

JCB
Local storm report, Sep 26, 9:14 PM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
914 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Tstm Wnd Dmg     1 ESE Bramwell          37.32N 81.30W
09/25/2024                   Mercer             WV   911 Call Center

            Tree fell and blocked both sides of Coal
            Heritage Rd. Time is estimated from radar.

&&

JCB
Local storm report, Sep 26, 9:27 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
927 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     Tstm Wnd Dmg     2 SSE Appomattox        37.33N 78.82W
09/25/2024                   Appomattox         VA   911 Call Center

            Tree fell across Redfields Rd near
            Appomattox, VA. Time is estimated from
            radar.

&&

JCB
Local storm report, Sep 26, 9:32 PM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
932 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Non-Tstm Wnd Dmg 1 WSW Bramwell          37.32N 81.33W
09/25/2024                   Mercer             WV   911 Call Center

            Tree fell across Pocahontas Ave, blocking
            both lanes. Time is estimated from radar.

&&

JCB
Local storm report, Sep 26, 9:59 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
959 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     Flood            2 S Fries               36.68N 80.97W
09/26/2024                   Grayson            VA   911 Call Center

            Water flooding road at the boat dock on
            Pattons Mill Lane.

&&

as

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:58 PM EDTAreal Flood WarningRNKBland, Giles, Tazewell24 hr
Sep 26, 8:59 PM EDTAreal Flood WarningRNKGiles, Pulaski, City of Radford57 hr
Sep 26, 9:54 PM EDTAreal Flood WarningRNKCarroll, Grayson, Wythe, City of Galax24 hr
Sep 26, 10:03 PM EDTFlash Flood WarningRNKCarroll, Grayson, Wythe, City of Galax8 hr
Sep 26, 10:24 PM EDTFlash Flood WarningRNKGrayson, Smyth6 hr
Sep 26, 10:28 PM EDTTornado WarningRNKFranklin32 min
Sep 27, 5:46 AM EDTRiver Flood WarningRNKGiles3 days
Sep 27, 8:02 AM EDTFlash Flood Warning Considerable damage threatRNKCarroll, Grayson, Smyth, Wythe, City of Galax10 hr
Sep 27, 9:03 AM EDTFlash Flood Warning Considerable damage threatRNKPatrick7 hr
Sep 27, 9:50 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatRNKGrayson, Smyth23 hr
Sep 27, 10:08 AM EDTFlash Flood Warning Considerable damage threatRNKFloyd9 hr
Sep 27, 10:11 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatRNKCarroll, Wythe, City of Galax23 hr
Sep 27, 10:21 AM EDTFlash Flood Warning Considerable damage threatRNKCraig, Roanoke, City of Roanoke, City of Salem7 hr
Sep 27, 11:08 AM EDTTornado WarningRNKHenry, City of Martinsville19 min
Sep 27, 11:19 AM EDTFlash Flood Warning Considerable damage threatRNKBland, Tazewell7 hr
Sep 27, 11:30 AM EDTTornado WarningRNKPittsylvania, City of Danville30 min
Sep 27, 12:47 PM EDTFlash Flood WarningRNKAlleghany, Botetourt, City of Covington6 hr
Sep 27, 1:57 PM EDTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem15 hr
Sep 27, 2:13 PM EDTTornado WarningRNKPittsylvania, City of Danville32 min
Sep 27, 2:39 PM EDTTornado WarningRNKPittsylvania36 min
Sep 27, 2:39 PM EDTTornado WarningRNKFranklin, Henry, Pittsylvania36 min
Sep 27, 2:45 PM EDTFlash Flood WarningRNKGiles6 hr
Sep 27, 3:28 PM EDTTornado WarningRNKHenry, Pittsylvania, City of Martinsville32 min
Sep 27, 3:53 PM EDTAreal Flood WarningRNKPatrick6 hr
Sep 27, 3:57 PM EDTTornado WarningRNKFranklin, Henry, Pittsylvania33 min
Sep 27, 4:09 PM EDTTornado WarningRNKHalifax, Pittsylvania36 min
Sep 27, 4:25 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington35 min
Sep 27, 4:27 PM EDTTornado WarningRNKFranklin, Roanoke, City of Roanoke33 min
Sep 27, 4:32 PM EDTTornado WarningRNKHalifax, Pittsylvania28 min
Sep 27, 4:56 PM EDTTornado WarningRNKBedford, Franklin34 min
Sep 27, 4:59 PM EDTTornado WarningRNKHalifax, Pittsylvania46 min
Sep 27, 5:00 PM EDTFlash Flood WatchRNKCarroll, Pulaski, Wythe, City of Galax, City of Radford20 hr
Sep 27, 5:08 PM EDTTornado WarningRNKHalifax, Pittsylvania37 min
Sep 27, 5:16 PM EDTAreal Flood WarningRNKCraig, Roanoke, City of Roanoke, City of Salem14 hr
Sep 27, 5:20 PM EDTTornado WarningRNKBedford, Botetourt25 min
Sep 27, 5:48 PM EDTTornado WarningRNKCampbell, Charlotte, Halifax27 min
Sep 27, 5:51 PM EDTAreal Flood AdvisoryRNKHalifax, City of Danville104 min
Sep 27, 6:13 PM EDTAreal Flood WarningRNKBland, Tazewell36 hr
Sep 27, 6:15 PM EDTTornado WarningRNKCampbell, Charlotte, Halifax30 min
Sep 27, 6:36 PM EDTAreal Flood WarningRNKAlleghany, Botetourt, City of Covington14 hr
Sep 27, 6:40 PM EDTAreal Flood WarningRNKFloyd14 hr
Sep 27, 6:43 PM EDTTornado WarningRNKHalifax14 min
Sep 27, 7:30 PM EDTSpecial Weather StatementRNKCharlotte30 min

Nearby

Tornado Warnings in Virginia, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.